• Hamsagal's Avatar

    Hamsagal wrote on charku47's wall

    thanks for sharing your experience re Arimidex; I've been on it over 2 months now and have been advised to try it for 6mths, but I'm not sure I can! the joint pain (particularly neck, hips and hands) is quite severe though I remain very active physically. I try not to take anything for the pain, as I have a sensitive GI tract, but your description of "hardly able to walk at times" is familiar. The other main symptoms, in addition to the hot flashes which I expected, are nausea and fatigue which are interfering with my ability to return to work at my previous level of vigour! I've been told that Tamoxifen may result in less bone pain, but the other side effects are probably the same. Not sure what I will do....

    1 Comment
    • charku47's Avatar

      I didn't like the side effect of Tamoxifen with the chance of uterine cancer. I have a friend that had been on it and in less than a year ended up with a hysterectomy and had precancerous cells from the Tamoxifen. My mother had a rare form of endometrial cancer and the chemo threw me into menopause. I just felt that I didn't want anything else that had a cancer risk attached to it. Arimidex for me was the worst drug. Aromasin was better but still untolerable by end of day. I literally woke up every morning on those 2 drugs with my hands in a fist from pain. On Femara my hands are not like this. You may want to ask to switch prior to 6 months. This is your body and if you feel like it isn't working for you ask to make a change. I'm not trying to tell you what to do but does your doctor realize how much pain you are in? These drugs have had me worrying if it's drug pain or reoccurance the pain is so bad. It's scary that medication can do so much to your body. However, if it's fighting cancer it has to be powerful.

      almost 5 years ago
  • Hamsagal's Avatar
  • Hamsagal's Avatar

    Hamsagal asked a questionBreast Cancer

    does anyone have experience with Arimidex and its side effects? have any of you changed fromArimidex to Tamoxefen and if

    4 answers
    • charku47's Avatar

      I was on Arimidex first and had terrible joint pain where I could hardly walk by the end of the day. Then I went on Aromasin which was not as bad but still terrible joint pain. I am now on Femara which is not as bad but still have pain as a side effect. I have osteoarthritis so it's possible this is why my pain is worse, not sure. Many people have no side effects from these medications at all, everyone is different and some people just feel a little stiff. All you can do is try it and see how it works for you.

      almost 5 years ago
    • jasperjoan's Avatar

      I took arimidex first; then aromasin. Both caused me to have confusion (chemo brain). The worst thing I did was throw away my beautiful diamond stud earrings that my husband had given me....he has very lovingly forgiven me.
      My oncologist at fist said that this wasn't a side effect of the pills; but later admitted that "some" people have this confusion.
      My husband had me tested for Alzheimer's and I scored 30/30, so it is not the disease.
      I am doing better as it has been about 2 years since I cold turkey stopped the chemo pills on my own. I do have joint pain and have thought that was due to arthritis in my joints. Prehaps it was/is from the chemo pills.
      Talk with your medical team. Consider what you need for your own mental; physical; and emotional comfort.
      My husband and my breast surgeon totally supported me in my decision to stop the med. both say I am much better now. My surgeon said that I had to decide about my quality of life; if I thought the med was impairing that, then I had, had 2 1/2 yrs. of it and therefore had some protection.
      My cancer was .9 cm; not in the margins or lymph nodes of my breast. I have no family history of cancer (we have Alzheimer's and dementia; which is what I fear most).
      Joan Adams

      almost 5 years ago
    • JenS's Avatar

      Arimidex (Anastrozole) gave me joint pain that seemed to worsen as the months passed. Then I started to get "emotional lability" -- in other words extreme moodiness and irritability.

      That was too much for me. After 2 1/4 years on it, I am trying a 3 month period without taking any "hormone therapy" aromatase inhibitors.

      I've seen an immediate improvement in the moodiness (hooray!).
      The joint pain continues but seems to be changing, it's hard to tell at this point.

      over 4 years ago
  • Hamsagal's Avatar

    Hamsagal wrote on Stevedarke's wall

    HI there! you may be somewhat curioius as to why I'm following you.... (maybe not!). One of my good friends has been supporting me through my breast cancer experience; coming to appts, counselling me, exercising with me, etc. she just nicely got me launched into my treatment regime when her husband was diagnosed with esophageal cancer!!! He has had surgery, but has not started treatment yet. I am so scared for both of them!!

    1 Comment
    • Stevedarke's Avatar

      Hi Hamsagal

      Firstly I am sorry to hear you are having to undergo treatment yourself, and although I can understand your concern regarding your friend’s husband, you must not try to take on too much emotional worry right now as this will not do you or your friend any good whatsoever.

      Oesophageal cancer is a difficult illness to fight, however having the operation is recognised as offering the best chance for a full recovery so the fact he has had surgery is very encouraging news. You should encourage your friend and her husband to sign up here to WhatNext and any other site that can offer emotional support and information, but advise them to stay away from those sites that are commercially motivated. Depending on the type of surgery he has had will determine the length of recovery time, nevertheless surgery for this type of cancer can present some lifelong physical obstacles to overcome such as managing weight loss, and it may take some time for him to reach his new normal.

      I hope you are being kind to yourself, a lifelong friend of mine is also having treatment for breast cancer and I am also worried for her, however her bone and CT scan does not show any spread so this is also good news, but she is having difficulty deciding whether to have a reconstruction at the same time. A difficult decision for her to make although she has been told she can elect for further surgery at a later stage.

      I do feel for your situation and I hope your treatment plan has the best possible outcome and your journey continues to go well so that you can also find the strength to support your friend through the difficult road ahead.

      Take care


      almost 5 years ago
  • Hamsagal's Avatar

    Hamsagal wrote on HighwayOfJoy's wall

    very interesting to read your profile; we are a bit similar, it appears (diagnosed 6 mths ago with IDC). I'm curious as to why you would have received a rec'd for chemo or any adjuvent therapy when your diagnosis was not invasive.... anyway, also interested in your decisions re natural alternatives to treatment

  • Hamsagal's Avatar

    Hamsagal started following

    User: HighwayOfJoy